Tinnitus Caused by Ibuprofen?

Discussion in 'Support' started by bellecooper77, Jun 19, 2019.

    1. bellecooper77
      Bookworm

      bellecooper77 Member

      Tinnitus Since:
      04/19
      Cause of Tinnitus:
      unknown
      For the past 5 years, I have taken Ibuprofen for about a week every month due to period cramps, and now I have tinnitus that came up 3 months ago. It hasn't gone away, even though I haven't taken Ibuprofen since I got tinnitus since I read somewhere that it causes tinnitus/causes it to spike.

      I have perfectly fine hearing (in other words, no hearing damage, as told by my ENT) so I know my tinnitus wasn't caused by noise exposure (which I'm surprised at - I listened to my music in my earbuds really loudly for about 30-45 mins 3-4 times a week for months).

      I'm just trying to narrow down my options of what could have caused it so I can target it to try to work on having it go away!
       
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      How much ibuprofen have you been taking during that "week of the month"?
       
    3. AUTHOR
      AUTHOR
      bellecooper77
      Bookworm

      bellecooper77 Member

      Tinnitus Since:
      04/19
      Cause of Tinnitus:
      unknown
      I usually took the recommended amount on the bottle, which I believe was 1 pill, or 200mg. If it was really bad, I would take 2 pills in the morning, and that was it. But I stopped taking it 3 months ago when the tinnitus first appeared, and even though the sound has gotten a bit quieter, it hasn't gone away completely, which is a bit confusing.
       
    4. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      In that case, my money is on your sound exposure rather than Ibuprofen. You can have hearing damage that isn't detected by our current set of tests (look up "hidden hearing loss" for more details).

      In any event, I suggest giving your ears a rest, and wish you luck. There's a good chance your tinnitus will slowly fade.
       

Share This Page

Loading...